Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Periodic solutions
of damped differential systems
with repulsive singular forces


Author: Meirong Zhang
Journal: Proc. Amer. Math. Soc. 127 (1999), 401-407
MSC (1991): Primary 34C15, 34C25
DOI: https://doi.org/10.1090/S0002-9939-99-05120-5
MathSciNet review: 1637460
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We consider the periodic boundary value problem for the singular differential system: $u''+(\nabla F(u))'+\nabla G(u) = h(t),$ where $F\in C^{2}(\mathbb R ^{N}, \mathbb R )$, $G\in C^{1}(\mathbb R ^{N} \backslash \{0\}, \mathbb R )$, and $h\in L^{1}([0,T], \mathbb R ^{N})$. The singular potential $G(u)$ is of repulsive type in the sense that $G(u) \to +\infty $ as $u\to 0$. Under Habets-Sanchez's strong force condition on $G(u)$ at the origin, the existence results, obtained by coincidence degree in this paper, have no restriction on the damping forces $(\nabla F(u))'$. Meanwhile, some quadratic growth of the restoring potentials $G(u)$ at infinity is allowed.


References [Enhancements On Off] (What's this?)

  • [1] A. Ambrosetti, Critical Points and Nonlinear Variational Problems, Mem. Soc. Math. France, 49 (1992). MR 93g:58024
  • [2] V. Coti Zelati, Dynamical systems with effective-like potentials, Nonlinear Anal. 12 (1988), 209-222. MR 89c:58034
  • [3] W. B. Gordon, Conservative dynamical systems involving strong forces, Trans. Amer. Math. Soc. 204 (1975), 113-135. MR 51:14152
  • [4] P. Habets and L. Sanchez, Periodic solutions of some Liénard equations with singularities, Proc. Amer. Math. Soc. 109 (1990), 1035-1044. MR 90k:34049
  • [5] P. Habets and L. Sanchez, Periodic solutions of dissipative dynamical systems with singular potentials, Differential Integral Equations 3 (1990), 1139-1149. MR 92a:34040
  • [6] A. C. Lazer and S. Solimini, On periodic solutions of nonlinear differential equations with singularities, Proc. Amer. Math. Soc. 99 (1987), 109-114. MR 87k:34064
  • [7] P. Majer, Ljusternik-Schnirelmann theory with local Palais-Smale conditions and singular dynamical systems, Ann. Inst. H. Poincaré Anal. Non Linéaire 8 (1991), 459-476. MR 93e:58024
  • [8] J. Mawhin, Topological Degree Methods in Nonlinear Boundary Value Problems, CBMS-Regional Conf. Math. no. 40, Amer. Math. Soc., Providence, RI, 1979. MR 80c:47055
  • [9] J. Mawhin, Topological degree and boundary value problems for nonlinear differential equations, in Topological Methods for Ordinary Differential Equations (M. Furi and P. Zecca, Eds.), pp. 74-142, Lecture Notes in Math. vol 1537, Springer-Verlag, New York/Berlin, 1993. MR 94h:47121
  • [10] S. Solimini, On forced dynamical systems with a singularity of repulsive type, Nonlinear Anal. 14 (1990), 489-500. MR 91d:58041
  • [11] M. Zhang, Periodic solutions of Liénard equations with singular forces of repulsive type, J. Math. Anal. Appl. 203 (1996), 254-269. MR 97m:34079

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 34C15, 34C25

Retrieve articles in all journals with MSC (1991): 34C15, 34C25


Additional Information

Meirong Zhang
Affiliation: Department of Applied Mathematics, Tsinghua University, Beijing 100084, People’s Republic of China
Email: mzhang@math.tsinghua.edu.cn

DOI: https://doi.org/10.1090/S0002-9939-99-05120-5
Keywords: Singular force, strong force condition, damped system, coincidence degree
Received by editor(s): September 23, 1996
Additional Notes: The author is supported by the National Natural Science Foundation of China and the Tsinghua University Education Foundation
Communicated by: Hal L. Smith
Article copyright: © Copyright 1999 American Mathematical Society

American Mathematical Society